Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 115, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 11:12 PM CDT for Faribault County, Martin County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 11:12 PM CDT (04:12 UTC)
- Expired
- Jul 20, 2006, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 9:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 200413
SVRMPX
MNC043-091-200500-
/O.NEW.KMPX.SV.W.0115.060720T0412Z-060720T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 PM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL MIDNIGHT CDT
* AT 1110 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
60 MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF BLUE EARTH TO 7 MILES SOUTHEAST OF
FAIRMONT TO 6 MILES WEST OF SHERBURN...AND MOVING SOUTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
SHERBURN...
EAST CHAIN...
BLUE EARTH...
FROST...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4366 9378 4363 9437 4371 9485 4352 9484
4351 9382
$$
KAT1 follow-up statement
000
WWUS53 KMPX 200433
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 PM CDT WED JUL 19 2006
MNC043-091-200500-
/O.CON.KMPX.SV.W.0115.000000T0000Z-060720T0500Z/
FARIBAULT MN-MARTIN MN-
1133 PM CDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR MARTIN AND FARIBAULT COUNTIES...
AT 1132 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF BLUE EARTH TO EAST CHAIN TO DUNNELL...AND MOVING
SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SHERBURN AND BLUE EARTH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4365 9398 4363 9437 4366 9479 4350 9484
4351 9393
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:59 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Jul 19, 3:59 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT WED JUL 19 2006 .DISCUSSION... THINGS HAVE PANNED OUT THIS AFTERNOON PRETTY MUCH AS THOUGHT YESTERDAY. MORNING MCS AND ELEVATED CONVECTION WHICH SPAWNED SOME SCT BOUTS OF SEVERE WEATHER HAS PRETTY MUCH PUT THE KABOSH ON ANY NEW DEVELOPMENT OVER MUCH OF OUR CWA THIS EVENING. THE ONLY AREA STILL OF CONCERN IS NEAR THE IOWA BORDER (WHERE DECENT CAP STILL IN PLACE) WHERE WARM FRONTAL BNDRY ASSOCIATED WITH DEVELOPING SURFACE WAVE OVR NW IOWA WILL BE LINE OF POSSIBLE EXPLOSIVE THUNDERSTORM GENESIS LATE THIS AFTERNOON AND EARLY THIS EVENING. BUT EXPECT SPC HAS CONTINUED THE TREND OF SAGGING AREA OF MDT SVR THREAT SINCE EARLY THIS MORNING FARTHER SOUTH. THEIR THINKING PLACES BEST THREAT JUST SOUTH OF OUR SOUTHERN TIER COUNTIES AND THEN SE INTO IL. BEST BULK SHEAR...LAPSE RATES...VGPS...JOULES...AND 250MB DIVERGENCE COUPLETS DEFINITELY OVER THIS REGION. HOWEVER...ENOUGH PARAMETERS STILL IN PLACE COUPLED WITH BEST HEATING...FOR POSSILBE ISOLATED SEVERE OVER OUR FAR SOUTH CENTRAL COUNTIES THIS EVENING. REMAINDER OF CHANCE OF SLIGHT TO CHANCE POPS ASSOCIATED WITH COOL FRONT EXPECTED TO SWEEP THROUGH MUCH OF THE FA BY LATE TONIGHT. USED GSF40 FOR TIMING OF SHORT TERM THINKING...WITH NEXT CHANCE OF PRECIP EXPECTED LATE THU NIGHT INTO FRI AFTERNOON OVER WESTERN TWO THIRDS OF CWA...IN RESPONSE TO BEST THETA E ADVECTION/310K COND PRESSURE DEFICITS. MOISTURE WILL BE THE WILD CARD WITH SPECIFIC HUMIDITY LEVELS ONE HALF TO ONE THIRD CURRENT VALUES. UPPER LEVEL SUPPORT FOR SYSTEM WILL ALSO BE SOMEWHAT MUTED. NEXT SLT CHANCE POPS EXPECTED SATURAY AFTN WITH EVEN WEAKER SHORT WAVE. OTHER THEN THAT EXPECT A NORMAL TEMPERATURE REGIME INTO THIS WEEKEND. && LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY LONG WAVE HEIGHT PATTERN TO TURN MORE MERIDIONAL BY START OF LONG RANGE FCST PD...THEN BY MIDWEEK THE WRN CONUS RIDGE IS PROGGED TO OSCILLATE BACK EWRD INTO THE MISS VALLEY. NEAR SEASONAL TEMPS TO END THE WEEKEND WITH A CANADIAN HIGH SLIDING SE OVER THE UPPER LAKES. FINAL AND STRONGEST RIPPLE IN NW FLOW TO BRING A SFC FRONT THRU AREA ON MON. SO SLIGHT CHANCES OF PRECIP ON SUN NIGHT AND MON STILL LOOK GOOD FOR ERN AREAS. AS THE RIDGE BUILDS BACK DURING THE END OF THE WEEK THE WAA RETURN ATTM LOOKS SIGNIFICANT ENOUGH FOR POPS ON WEDS. 1000-500MB THICKNESSES BACK NEAR TO 580 DAM PROGGED BY THE 12Z GFS FOR WEDS SO FCST HIGHS BACK AT 90F. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ/MF
Hazardous weather outlook, Jul 19, 10:45 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 PM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1045 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTH CENTRAL MINNESOTA INTO EARLY THURSDAY MORNING. A FEW OF THE STORMS WILL BE SEVERE WITH LARGE HAIL. TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH SOME STREET FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Local storm report, Jul 19, 10:07 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL TRUMAN 43.83N 94.44W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
&&
KMESpecial weather statement, Jul 19, 10:18 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1018 PM CDT WED JUL 19 2006 MNZ083-200345- BLUE EARTH- 1018 PM CDT WED JUL 19 2006 ...SIGNIFCANT WEATHER ALERT FOR BLUE EARTH COUNTIES UNTIL 1045 PM CDT... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF JANESVILLE TO MAPLETON TO 10 MILES SOUTH OF MADELIA...AND MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN SOUTHERN BLUE EARTH COUNTY...INCLUDING THE CITY OF MAPLETON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jul 19, 10:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN LAW ENFORCEMENT
&&
KMELocal storm report, Jul 19, 10:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL WELCOME 43.67N 94.62W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
&&
KMELocal storm report, Jul 19, 11:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1104 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL JANESVILLE 44.12N 93.71W
07/19/2006 M0.88 INCH WASECA MN TRAINED SPOTTER
&&
KMELocal storm report, Jul 19, 11:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL DEERFIELD 44.17N 93.36W
07/19/2006 M1.75 INCH STEELE MN EMERGENCY MNGR
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 48 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 46 min |
| Jul 19, 9:33 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 42 min |
| Jul 19, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 29 min |
| Jul 19, 10:08 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 52 min |
| Jul 19, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 61 min |
| Jul 19, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 38 min |
| Jul 19, 10:38 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 52 min |
| Jul 19, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 32 min |
| Jul 19, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 44 min |
| Jul 19, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.